Inappropriate shock for myopotential over-sensing in a patient with subcutaneous ICD

9Citations
Citations of this article
16Readers
Mendeley users who have this article in their library.

Abstract

Abstract Inappropriate ICD shocks are common adverse events; they are mainly due to supraventricular arrhythmias and secondly are related to noise, undersensing, oversensing, device malfunctions. We present a case of inappropriate device therapy due to myopotential oversensing in a patient with a subcutaneous ICD (s-ICD). A 58 years old male with an s-ICD during the device interrogation showed a previous episode of suspected sustained ventricular tachycardia at 210 bpm, which was effectively treated with ICD shock. The patient experienced the electrical shock while holding a big gas-cylinder in his arms. The EGM analysis revealed many irregular ventricular signals of low amplitude lasting for 24 s and interrupted by the shock. The device showed no malfunctions. This is the first case report of inappropriate S-ICD shock related to myopotential over-sensing. By recording intracardiac EGM, we demonstrated that the noise was created by the activity of the pectorals muscles.

Cite

CITATION STYLE

APA

Corzani, A., Ziacchi, M., Biffi, M., Diemberger, I., Martignani, C., & Boriani, G. (2015). Inappropriate shock for myopotential over-sensing in a patient with subcutaneous ICD. Indian Heart Journal, 67(1), 56–59. https://doi.org/10.1016/j.ihj.2015.01.001

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free